Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 25, NWS Topeka, KS

April 10, 2008Jackson County, Jefferson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 10, 2008, 7:21 PM CDT for Jackson County, Jefferson County, Kansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2008, 7:21 PM CDT (00:21 UTC)
Expired
Apr 10, 2008, 8:00 PM CDT
In force
39 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Jackson County, KS, Jefferson County, KS

The radar

The Topeka radar (KTWX), 73 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:33 PM CDTTSTM WND DMGMeriden, KSPOWER LINES DOWN IN MERIDEN AND A TREE DOWN AS WELL.
Apr 10, 7:39 PM CDTTSTM WND DMGOskaloosa, KSPOWER LINES REPORTED DOWN IN OSKALOOSA.
Apr 10, 7:42 PM CDTTSTM WND DMGMeriden, KSPOWER LINES DOWN IN MERIDEN AND A TREE DOWN AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 110021
SVRTOP
KSC085-087-110100-
/O.NEW.KTOP.SV.W.0025.080411T0021Z-080411T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
721 PM CDT THU APR 10 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JACKSON COUNTY IN NORTHEAST KANSAS...
  JEFFERSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 800 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF HOYT TO
  20 MILES SOUTH OF WILLIAMSTOWN...OR ALONG A LINE EXTENDING FROM 12
  MILES NORTHWEST OF TOPEKA TO 12 MILES NORTHWEST OF OTTAWA...MOVING
  NORTH AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOYT...
  POTAWATOMI RESERVATION...
  PERRY...
  WILLIAMSTOWN...
  MERIDEN...
  PERRY LAKE...
  PERRY STATE PARK...
  MAYETTA...
  OZAWKIE...
  DENISON...
  HOLTON...
  VALLEY FALLS...
  OSKALOOSA...
  MCLOUTH...
  NETAWAKA...
  WINCHESTER...
  WHITING...
  NORTONVILLE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3964 9553 3942 9555 3942 9518 3941 9516
      3903 9518 3903 9535 3906 9541 3905 9558
      3908 9560 3922 9559 3922 9590 3964 9575
TIME...MOT...LOC 0021Z 200DEG 76KT 3921 9585 3887 9532

$$

BOUSTEAD
3 follow-up statements
000 
WWUS53 KTOP 110033
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
733 PM CDT THU APR 10 2008

KSC085-087-110100-
/O.CON.KTOP.SV.W.0025.000000T0000Z-080411T0100Z/
JACKSON-JEFFERSON-
733 PM CDT THU APR 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR JEFFERSON AND EASTERN JACKSON COUNTIES...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF MAYETTA
TO 6 MILES EAST OF WILLIAMSTOWN...OR ALONG A LINE EXTENDING FROM 18
MILES NORTH OF TOPEKA TO 6 MILES NORTH OF LAWRENCE...MOVING NORTH AT
87 MPH.

LOCATIONS IMPACTED INCLUDE...
VALLEY FALLS...HOLTON...WINCHESTER...NORTONVILLE...WHITING AND
NETAWAKA.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MANY COUNTIES IN EAST CENTRAL KANSAS. THIS IS A DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3964 9553 3942 9555 3942 9518 3941 9516
      3903 9518 3903 9535 3906 9541 3905 9558
      3908 9560 3922 9559 3922 9590 3964 9575
TIME...MOT...LOC 0033Z 200DEG 76KT 3935 9573 3911 9520

$$

BOUSTEAD
000 
WWUS53 KTOP 110050
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
749 PM CDT THU APR 10 2008

KSC085-087-110100-
/O.CON.KTOP.SV.W.0025.000000T0000Z-080411T0100Z/
JACKSON-JEFFERSON-
749 PM CDT THU APR 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR JEFFERSON AND EASTERN JACKSON COUNTIES...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF DENISON TO 8 MILES EAST OF
MCLOUTH...OR ALONG A LINE EXTENDING FROM 26 MILES WEST OF ATCHISON TO
7 MILES NORTH OF TONGANOXIE...MOVING NORTHEAST AT 55 MPH.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
EAST CENTRAL KANSAS. THIS IS A  DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3964 9553 3942 9555 3942 9518 3941 9516
      3903 9518 3909 9525 3912 9528 3921 9543
      3925 9572 3963 9570
TIME...MOT...LOC 0049Z 205DEG 60KT 3947 9558 3923 9505

$$

BOUSTEAD
000 
WWUS53 KTOP 110101
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
801 PM CDT THU APR 10 2008

KSC085-087-110111-
/O.EXP.KTOP.SV.W.0025.000000T0000Z-080411T0100Z/
JACKSON-JEFFERSON-
801 PM CDT THU APR 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND EASTERN JACKSON
COUNTIES HAS EXPIRED...

AT 801 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3964 9553 3942 9555 3942 9518 3941 9516
      3903 9518 3909 9525 3912 9528 3921 9543
      3925 9572 3963 9570
TIME...MOT...LOC 0050Z 205DEG 60KT 3948 9557 3924 9504

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:09 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 10, 4:09 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
409 PM CDT THU APR 10 2008

.DISCUSSION...

INITIAL FORECAST CONCERNS ARE WITH REGARDS TO SEVERE THUNDERSTORM
WATCH IN EFFECT FOR EASTERN TIER OF COUNTIES.

SURFACE LOW PRESSURE CENTER AT FORECAST TIME WAS AROUND KCNK WITH
MAX PRESSURE FALLS OVER SOUTHWEST IA.  PACIFIC FRONT HAS PUSHED EAST
OF THE CWA BRINGING BEST QUALITY LOW LEVEL MOISTURE EAST INTO MO.
GREATEST ONGOING CONVECTIVE ACTIVITY WAS OVER NORTHWESTERN MO WITH A
SECONDARY AREA OF CONVECTION DEVELOPING OVER NORTH CENTRAL OK AND
SOUTH CENTRAL KS.  WITH THE WARM FRONT NORTH OF THE CWA AT THIS
TIME...BREAKS IN THE STRATUS HAVE ALLOWED FOR THE EROSION OF ANY
CONVECTIVE INHIBITION...WHICH WAS ALLOWING ISOLATED CONVECTION TO
DEVELOP WITHIN THE WATCH AREA.  CONVECTION OVER SOUTH CENTRAL KS MAY
EXPAND IN COVERAGE THROUGH THE 23 TO 00Z TIMEFRAME AS CONVERGENCE
ALONG TRUE COLD FRONT AND DAYTIME HEATING COMBINED WITH COLD CORE
ASSOCIATED WITH UPPER LEVEL SHORTWAVE ALOFT SET UP AT LEAST SOME
MARGINAL INSTABILITY JUST SOUTH OF THE CWA.  THIS ACTIVITY WILL
ROTATE NORTHEAST AS THE COLD FRONT PUSHES EAST THIS EVENING.
THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH ALONG THE COLD FRONT
AFTER SUNSET AS DEEP LOW LEVEL MOISTURE AND FORCING OTHER THAN
CONVERGENCE ALONG THE COLD FRONT IS LACKING.  ISOLATED THUNDERSTORMS
MAY BECOME STRONG ENOUGH BEFORE SUNSET IN THE WATCH AREA TO PRODUCE
SOME ONE INCH HAIL OR 60 MPH WIND GUSTS.  AFTER SUNSET WOULD EXPECT
SEVERE WEATHER CHANCES TO DIMINISH QUICKLY...AND WOULD EXPECT TOP
CWA COUNTIES TO BE REMOVED FROM THE WATCH WELL BEFORE THE EXP TIME
OF 9 PM.

OTHER CONCERNS TONIGHT WERE SOUTHWESTERLY WINDS SOUTHEAST OF THE LOW
CLIMBING ABOVE ADVISORY CRITERIA.  AT THIS TIME WITH THE BENEFIT OF
DAYTIME HEATING SITES IN EAST CENTRAL KS ARE NOT REACHING ADVISORY
LEVELS...SO DO NOT EXPECT AFTER SUNSET WITHOUT THE BENEFIT OF
THERMAL MIXING SITES WILL REACH ADVISORY LEVELS...SO WILL ALLOW THE
WIND ADVISORY TO EXPIRE AT 22Z.  SAME CONCERNS WITH WINDS OVERNIGHT
BEHIND THE SURFACE LOW WITH RELATIVELY TIGHT PRESSURE GRADIENT.  ALL
GUIDANCE INDICATES WINDS BELOW ADVISORY LEVELS...AND ONCE AGAIN
WITHOUT THE BENEFIT OF DAYTIME HEATING...DO NOT EXPECT WINDS TO
CLIMB ABOVE ADVISORY LEVELS OVERNIGHT...SO HAVE NOT ISSUED WIND
ADVISORY FOR NORTH CENTRAL KS AT THIS TIME.  IF PRESSURE GRADIENT
REMAINS SUFFICIENTLY STRONG TOMORROW...AND SUBSIDENCE IS GREAT
ENOUGH TO PROVIDE SOME BREAKS IN THE CLOUD COVER...SOME SITES IN
NORTH CENTRAL KS MAY REACH ADVISORY LEVELS.  SINCE CONFIDENCE IN
THIS IS LOW AT THIS TIME WILL LEAVE WIND ADVISORY DECISION FOR
TOMORROW UP TO THE NEXT FORECAST CYCLE FOR LATEST ANALYSIS.

LATE TONIGHT/FRIDAY..AXIS OF INSTABILITY ALOFT MOVES INTO EASTERN
CWA LATE EVENING...AND IS CLEAR OF THE AREA BY THE MIDNIGHT HOUR.
CAA THEN REALLY KICKS IN WITH NORTHWESTERLY FLOW BEHIND THE UPPER
LOW. WILL CARRY A SLIGHT CHANCE FOR RAIN...WITH SLIGHT CHANCE FOR
RAIN OR SNOW WHERE SURFACE TEMPS ARE LESS THAN 36F. NOT EXPECTING
A HARD FREEZE CONSIDERING OVERNIGHT MIXING AND CLOUD COVER...BUT
TEMPERATURES NEAR 32F ARE EXPECTED ACROSS NORTH CENTRAL KANSAS.
AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LOW WITH NEARLY
NEUTRAL TEMPERATURE ADVECTION KEEPING TEMPS IN THE LOW 40S.

SAT...ANOTHER LOBE OF ENERGY SWEEPS AROUND THE BACK SIDE OF THE UPPER
LOW ON SATURDAY...AND REINFORCES BOTH MORE COLD ADVECTION AND
ANOTHER SLIGHT CHANCE FOR SOME SNOW SHOWERS. MOISTURE AND LIFT
SEEM TO CLEAR THE EASTERN CWA BY LATE AFTERNOON...BUT THINK IT TOO
LATE FOR THE SUN TO MAKE MUCH DIFFERENCE IN HIGH TEMPS.

SUN/MON...500 MB FLOW BECOMES NEARLY DUE NORTH BEHIND THE DEPARTING UPPER
LOW AND AHEAD OF HIGHLY AMPLIFIED WESTERN RIDGE. THIS KEEPS US
AGAIN IN COOLER FLOW BUT WARMER TEMPS OF +6C AT 850MB CREEP ACROSS
THE AREA BY LATE DAY SUNDAY AND SHOULD GET US INTO THE MID 50S BY
LATE DAY. COOLER HIGH PRESSURE ASSOCIATED WITH THE NORTHERLY FLOW
CONTINUES TO HAVE INFLUENCE ON ITS EASTERN SIDE THROUGH MONDAY BUT
SHOULD STILL RAISE A FEW MORE DEGREES NEAR 60 WITH SUN AND SLOW
WARMING TREND.

TUES-THURS...FLATTENING RIDGE BRINGS ZONAL FLOW ACROSS THE ROCKIES
AND A RETURN TO THE LEE TROF AND WARM SOUTHERLY WINDS. LATEST EC
AND GFS HAVE NEXT UPPER LOW POISED OFF THE WEST COAST PROGGED TO
MOVE EASTWARD INTO THE FOUR CORNERS BY THURSDAY AFTERNOON. END
RESULT WILL BE TEMPERATURES FINALLY NEAR 70 FOR THE MID TO LATE
WEEK.

&&

.AVIATION...

THERE IS A SLIGHT CHANCE THAT A THUNDERSTORM MAY MOVE OVER TOP OR
FOE LATE THIS AFTERNOON...HOWEVER DUE TO THE ISOLATED NATURE OF
CONVECTION DID NOT INCLUDE A TEMPO GROUP IN THE TAFS AND SIDED WITH
VCTS WORDING AT THIS TIME.  WINDS WILL REMAIN BREEZY AND SLOWLY VEER
AROUND TO THE WEST TONIGHT AS SURFACE LOW MOVES OFF TO THE
NORTHEAST.  A COLD FRONT IS EXPECTED TO MOVE THROUGH TAF SITES IN
THE 04 TO 05Z TIMEFRAME...WHICH WILL LIKELY BRING AN MVFR DECK BACK
THROUGH TAF SITES.  AT THIS TIME CIGS LOOK TO HOLD AROUND THE 2 KFT
LEVEL...SO HAVE CIGS REMAINING AT THIS LEVEL FROM 04-05Z ON AT THIS
TIME.  TOWARDS THE END OF THE TAF PERIOD WINDS MAY VEER FURTHER
AROUND TO THE WEST NORTHWEST...BUT DID NOT ADD A CHANGE GROUP AT
THIS TIME AS CIGS LOOK TO REMAIN FAIRLY PERSISTENT.

CAVANAUGH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM THURSDAY
FOR KSZ058-KSZ059.

&&

67/CAVANAUGH
Hazardous weather outlook, Apr 10, 6:03 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
603 PM CDT THU APR 10 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-112315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
603 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SUNSET...WITH
THE STRONGEST STORMS EXPECTED ALONG AND SOUTHEAST OF A SENECA TO
EMPORIA LINE. WINDS OF 60 MPH OR MORE AND HAIL AROUND AN INCH WILL
BE THE PRIMARY THREATS FROM THE STRONGER THUNDERSTORMS.
THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN INTENSITY AND
MOVE EAST OF THE AREA AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES OVERNIGHT FRIDAY INTO SATURDAY WILL BE AT OR JUST
BELOW FREEZING ACROSS NORTH CENTRAL AND NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON OR TONIGHT...MAINLY ALONG
AND SOUTHEAST OF A SENECA TO EMPORIA LINE.

In the hours before

Local storm report, Apr 10, 6:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
659 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     7 N BURLINGTON          38.30N 95.74W
04/10/2008  M63 MPH          COFFEY             KS   AWOS

&&
Local storm report, Apr 10, 7:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     EMPORIA                 38.40N 96.18W
04/10/2008                   LYON               KS   LAW ENFORCEMENT

            ROOF BLOWN OFF CATTLE SHED. AT LEAST PART OF COMMERCIAL
            SIGN BLOWN DOWN. TREE LIMBS DOWN.

&&
Local storm report, Apr 10, 7:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
707 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     1 WSW OSAGE CITY        38.63N 95.83W
04/10/2008                   OSAGE              KS   TRAINED SPOTTER

            ESTIMATED 60 MPH OR GREATER WINDS BLEW OVER A ROW OF
            PORT-O-POTTIES IN OSAGE CITY.

&&

BN
Local storm report, Apr 10, 7:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
712 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND GST     BURLINGTON              38.19N 95.74W
04/10/2008  E60 MPH          COFFEY             KS   TRAINED SPOTTER

0642 PM     TSTM WND DMG     BURLINGTON              38.19N 95.74W
04/10/2008                   COFFEY             KS   TRAINED SPOTTER

            SINGLES BLOWN OFF ROOF. ALSO SOME TREE DAMAGE.

&&
Local storm report, Apr 10, 7:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
715 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND GST     1 ENE ESKRIDGE          38.86N 96.10W
04/10/2008  M54 MPH          WABAUNSEE          KS   TRAINED SPOTTER

&&

BN
Local storm report, Apr 10, 7:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
716 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     NNE BURLINGAME          38.76N 95.83W
04/10/2008                   OSAGE              KS   TRAINED SPOTTER

            STRONG WINDS DOWNING SMALL TREE LIMBS - FULL TRASH
            CONTAINERS BLOWN DOWN THE STREET.

&&

BN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:00 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson14 min
Apr 10, 7:08 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Shawnee37 min
Apr 11, 3:31 AM CDTWind AdvisoryTOPCloud, Ottawa, Republic, Washington15 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.